MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012536-100
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.H6: device code 2017: excessive force.The device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left common iliac artery.An 8x100mm absolute pro vascular self-expanding stent system (sess) felt resistance with a non-abbott 6f guiding sheath during advancement.Then the stent separated into two pieces.The delivery catheter faced resistance with the anatomy during removal, so force was applied.The separated portion was embedded into the artery wall with an unspecified balloon.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties and subsequent treatment appear to be due to operational context of the procedure.It is likely that the clearance between the inner diameter of the sheath and the absolute pro self expanding stent system (sess) shaft was reduced, likely due to kink or anatomical conditions, and as a result, the stent was unsheathed resulting in deployment.Additionally, the difficulty removing, and stent separation was the result of pulling the sess back into the introducer sheath with the stent partially expanded against the vessel wall.The absolute pro instruction for use (ifu) warns: should unusual resistance be felt at any time during lesion or stricture access or delivery system removal, the introducer sheath / guiding catheter and stent system should be removed as a single unit.Applying excessive force to the stent delivery system can potentially result in loss or damage to the stent and delivery system components.In this case, the resistance was related to procedural circumstances and the force required to remove the delivery system was required.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8886119
Report Number2024168-2019-10793
Device Sequence Number2028231
Product Code NIP
UDI-Device Identifier08717648176173
UDI-Public08717648176173
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number1012536-100
Device Lot Number9012461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 F DESTINATION SHEATH
Outcome Attributed to Adverse Event Required Intervention;